Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 79, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 19, 2009, 4:01 PM EDT. It took effect at Apr 20, 2009, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 4:01 PM EDT (20:01 UTC)
- In effect from
- Apr 20, 2009, 5:00 AM EDT
- Expired
- Apr 20, 2009, 2:26 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
058 WHUS72 KMLB 192002 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT SUN APR 19 2009 AMZ570-572-575-202000- /O.NEW.KMLB.SC.Y.0079.090420T0900Z-090420T2000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 401 PM EDT SUN APR 19 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ 67
1 follow-up statement
247 WHUS72 KMLB 200626 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 226 AM EDT MON APR 20 2009 AMZ570-572-575-200730- /O.CAN.KMLB.SC.Y.0079.090420T0900Z-090420T2000Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 226 AM EDT MON APR 20 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 2:15 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 19, 2:15 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN APR 19 2009
.DISCUSSION...
CURRENT...RIDGE ALOFT AND SURFACE HIGH CONTINUE TO MOVE INTO THE
WESTERN ATLANTIC AS A FRONTAL BOUNDARY PUSHES ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY AND A LINE OF STORMS AHEAD OF THE MAIN
FRONT WAS MOVING ACROSS THE GULF COAST STATES TOWARD THE WESTERN
PANHANDLE. RADAR NOT DETECTING ANY SHOWERS BUT THE TCO TERMINAL
DOPPLER RADAR WAS DOING A GOOD JOB OF DETECTING A SMOKE PLUME FROM
BRUSH FIRES NORTHEAST OF THE RADAR SITE (ABOUT A MILE EAST OF
BITHLO).
TONIGHT/MON...WINDS SHIFT TO THE SOUTH AND SOUTHWEST AND INCREASE AS
THE PRESSURE GRADIENT STRENGTHENS BETWEEN THE APPROACHING FRONTAL
TROUGH TO THE WEST AND THE EXITING HIGH PRESSURE TO THE EAST. MID
AND HIGH LEVEL CLOUDS WILL CONTINUE TO MOVE ACROSS THE AREA
OVERNIGHT BUT NO SIGNIFICANT WEATHER IS ANTICIPATED UNTIL TOWARD
SUNRISE MONDAY IN THE NORTHERN AREAS. MAIN MOISTURE RIBBON STARTS
WORKING ITS WAY INTO THE AREA FROM THE NORTH ALONG WITH A VORTICITY
MAX AND COOLER 500MB TEMPERATURES SHOULD BE ENOUGH TO TRIGGER EARLY
MORNING SCATTERED SHOWERS AND ISOLATED STORMS ORLANDO TITUSVILLE
NORTH. NORTHERN AREA LOOK TO BE THE MOST IMPACTED DURING THE MORNING
BEFORE THE VORTICITY MAX LIFTS NORTHEAST AND AWAY FROM THE SOUTHERN
HALF OF THE CWA. COMBINATION OF COOLER TEMPERATURES ALOFT...DAYTIME
HEATING AND THE RIGHT REAR QUADRANT OF THE 250MB TO WEST MOVING
THROUGH THE AREA SHOULD BE ABLE TO SUPPORT SCATTERED SHOWERS/STORMS.
MONDAY NIGHT...COLD FRONT WILL BE MOVING INTO THE NRN PENINSULA
MONDAY EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED
DURING THE EARLY EVENING HOURS. THE SHOWERS AND STORMS SHOULD SHIFT
EASTWARD ACROSS THE OFFSHORE WATERS BY LATE EVENING...EXCEPT A FEW
SHOWERS STORMS MAY LINGER ACROSS SRN SECTIONS THROUGH THE NIGHT. NAM
PROGS RAPID DEEP LYR DRYING ACROSS NRN SECTIONS AFTER MIDNIGHT
BEHIND THE FRONT PUTTING A QUICKER END TO SHOWER CHANCES THERE.
TUE/TUE NIGHT...FRONTAL BOUNDARY WILL BE ACROSS THE TREASURE COAST
EARLY TUE MORNING WITH A SLGT CHC/CHC OF SHOWERS CONTINUING THROUGH
LATE MORNING BEFORE ACTIVITY PUSHES SE TWD S FL. LOW LVL WNW BEHIND
THE FRONT AND DEEP LAYER DRYING WILL ALLOW FOR MOSTLY SUNNY SKIES
ACROSS THE NORTH IN THE AFTERNOON AND HIGHS 80/LWR 80S. ANOTHER
FRONT WILL SWEEP OF THE CAROLINA/SE US COAST TUE NIGHT...BRINGING A
REINFORCING DRY SHOT TO E CENTRAL FL LATE TUE NIGHT INTO WED. MOSTLY
CLEAR SKIES WITH LOWS IN THE 50S TUE NIGHT.
WED-SUN...PREVIOUS DISCUSSION...ALOFT...UPPER TROUGHING ALONG THE
EASTERN CONUS WILL SHIFT EAST INTO THE ATLC BY THU WITH SHORTWAVE
RIDGING BUILD INTO THE SOUTHEAST U.S. ON FRI AND SAT. AT THE
SURFACE...HIGH PRESSURE OVER THE GOMEX WILL GRADUALLY SPREAD EAST
MOVING OFF OF THE EASTERN SEABOARD INTO THE WESTERN ATLC LATE ON THU
WITH ASSOCIATED RIDGE AXIS NORTH OF CENTRAL FLORIDA. LIGHT AND
VARIABLE FLOW WILL BECOME ONSHORE AGAIN ON THU AND REMAINING INTO
THE END OF THE EXTENDED. WILL CONTINUE TO KEEP POPS ABSENT FROM THIS
PERIOD AS GREATER MOISTURE VALUES REMAIN SHUNTED SOUTHWARD. HIGHS
AND LOWS WITHIN A COUPLE DEGREES OF SEASONAL NORMS.
&&
.AVIATION...VFR THROUGH 20/12Z. MVFR/IFR WITH SCATTERED
SHOWERS/STORMS 12Z-18Z.
&&
.MARINE...WILL START WITH SMALL CRAFT EXERCISE CAUTION ALL MARINE
ZONES. SOUTHEAST TO SOUTH SURFACE WINDS VEER TO THE SOUTH SOUTHWEST
AND INCREASE TO AROUND 20 KNOTS A FEW MILES OFF THE COAST AS THE
FRONTAL TROUGH CONTINUES TO MOVE TOWARD CENTRAL FLORIDA AND ADJACENT
ATLANTIC WATERS. SMALL CRAFT ADVISORY WILL BE IN EFFECT LATE TONIGHT
LASTING THROUGH MONDAY AFTERNOON.
PREFRONTAL WINDS MONDAY EVENING WILL BE STRONGER THEN POST FRONTAL
WINDS TUE WHICH WILL BE W/WNW BEHIND THE FRONT. ANOTHER PASSING DRY
FRONT TUE NIGHT WILL INCREASE THE GRADIENT ACROSS NRN SECTIONS AND
THE OFFSHORE WATERS...WITH WINDS INCREASING TO 15-20 KNOTS OFFSHORE
EARLY WED. HIGH PRESSURE BUILDS NEAR THE WATERS WED NIGHT/THU AND
WITH DECREASING WINDS/SEAS. HIGH PRESSURE RIDGE NORTH OF THE AREA
THROUGH LATE WEEK WILL BRING A PERSISTENT ONSHORE FLOW INTO THE
WEEKEND.
&&
.FIRE WEATHER...TONIGHT/MON...MOISTURE FEED AHEAD OF FRONTAL
BOUNDARY WILL KEEP MINIMUM RH/S WELL ABOVE THE DANGER ZONE.
NAM STILL INDICATING SOME SUB 30 PCT RH ACROSS THE AREA ON TUE
THOUGH GFS IS NOT QUITE AS DRY. WILL FCST MIN RHS BTWN 30-35 PCT BUT
NOT INCLUDE WATCH OR LOW RH OF LONG DURATION YET. WED...LOOKS TO BE
ANOTHER DRY DAY WITH A REINFORCING DRY FRONT SLIDING BY NORTH OF THE
AREA EARLY. MAY NEED RFWS FOR PORTIONS OF THE AREA TUE/WED.
DEVELOPING ONSHORE FLOW THROUGH LATE WEEK SHOULD MITIGATE LOW RH
CONCERNS BUT IT WILL STILL BE DRY...SO KBDIS WILL CONTINUE TO CREEP
UPWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 83 61 78 / 20 50 30 10
MCO 64 83 61 81 / 10 50 30 10
MLB 68 84 62 79 / 10 40 40 10
VRB 68 86 61 80 / 10 40 40 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EDT MONDAY FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....VOLKMERHazardous weather outlook, Apr 19, 10:31 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1031 AM EDT SUN APR 19 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200015- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1031 AM EDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... MODERATE LONG PERIOD SWELLS WILL CONTINUE TO PRODUCE A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY...ESPECIALLY DURING THE OUTGOING TIDE LATE THIS AFTERNOON. UPON ARRIVAL AT THE BEACH CHECK WITH LIFEGUARDS OR BEACH PATROL FOR THE LATEST SURF CONDITIONS AND NEVER SWIM ALONE. ...WIND AND SEA IMPACT... SEAS WILL BE AS HIGH AS 6 FEET OVER THE ATLANTIC WATERS BEYOND A FEW MILES OF SHORE. SMALL CRAFT VENTURING WELL OFFSHORE ARE URGED TO EXERCISE CAUTION. ...FIRE WEATHER IMPACT... MODERATE SOUTHEAST WINDS COUPLED WITH RELATIVE HUMIDITY VALUES DROPPING TO AROUND 40 PERCENT WILL ELEVATE THE FIRE WEATHER DANGER ACROSS THE INTERIOR COUNTIES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL MOVE THROUGH CENTRAL FLORIDA MONDAY NIGHT. SCATTERED SHOWERS AND LIGHTNING STORMS ARE FORECAST ALONG AND AHEAD OF THE FRONT MONDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI/UPDATE WIMMER
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.